I had Obagi blue peel done almost 3 months ago. My face is hypopigmented and red, and I have dark spot a never had before. My doctor told me to use a tretinoin cream but it didn't not help. I had six coats of TCA 35% on my forhead and 4 on my cheeks. What else can I do? Please help.
Hyperpigmentation After Obagi Blue Peel
Doctor Answers (4)
Treatment of PIH
You are developing a post inflammatory hyperpigmentation. Treatment for this type of problem includes the use of hydroquinone 4 to 8 %, Kojic acid, Retin-A, Topical steroid creams. You can expect it to take up to 10 weeks for the pigmentation to clear.
Also available from a compounding pharmacy is Klingman's formula which is a mixture of all of the above chemicals.
Hyperpigmentation vs hypopigmentation after Blue Peel
Your title refers to hyperpigmentation while your comment refers to hypopigmentation and a dark spot. IMHO, post peel hyperpigmentation ALWAYS responds to appropriate treatment as is likely true of the red areas too. Unfortunately, if there is TRULY lasting hypopigmentation, there really is no effective treatment.
Hyperpigmentation after Obagi peel
Tough spot! Obagi blue peels are TCA peels that can be fairly deep. By becoming hypopigmented after the procedure suggests that it was probably fairly deep. With blotchy skin at this time it can be tough to treat. The red areas will probably fade over time and this may blend in more with the lighter areas. I would definitely speak with your doctor to review the care or perhaps seek a second opinion from someone else if you are not happy with the treatment that you have been receiving.
You might also like...
Some people develop hyperpigmentation after chemical peels
Some people develop hyperpigmentation after chemical peels. Your doctor should advise you on the best treatment for you as everyone responds differently to treatment. Often combinations of Retin A and bleaches are used. Sometimes, lower strength peels can also help.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.